Can atorvastatin increase my blood sugar?

Patient

Q: Hello Dr,
I had a question regarding my current cholesterol medication-- atorvastatin 10mg. Can this drug cause any increase in my blood sugar (if so then usually by how many mg% will it increase my sugars), if so then is there an alternative medication to lower my cholesterol. I am also noticing that I am losing my hair more frequently and I was wondering if this could be a side effect of the medication I am currently taking or if it is related to my hypothyroidism.

Please comment on my current medications I am taking.

Thank you

Doctor

A:   Hi
Unfortunately, yes, atrovastatin can increase you blood sugar, but it is difficult to predict how much it can increase your sugar.
there are many alternative medications like fibrates etc, you need to discuss with your doctor
I think, falling of hair is due to hypothyroidism, not due to atorvastatin. you should see your doctor for this.

Comments / Follow Ups

Doctor: yes, some time atrovastatin can increase your sugar level, you need to discuss with your doctor, if you are concern with it

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews